Open Access
Translator Disclaimer
1994 On elliptic Diophantine equations that defy Thue's method: the case of the Ochoa curve
Roel J. Stroeker, Benjamin M. M. de Weger
Experiment. Math. 3(3): 209-220 (1994).

Abstract

The purpose of this paper is to show that elliptic diophantine equations cannot always be solved--in the most practical sense--by the Thue approach, that is, by solving each of the finitely many corresponding Thue equations of degree 4. After a brief general discussion, which is necessarily of a heuristic nature, to substantiate our claim, we consider the elliptic equation associated with the Ochoa curve. An explicit computational explanation as to the reasons for the failure of the Thue approach in this case is followed by a complete solution of the standard Weierstraß equation of this elliptic curve by a method which makes use of a recent lower bound for linear forms in elliptic logarithms.

Citation

Download Citation

Roel J. Stroeker. Benjamin M. M. de Weger. "On elliptic Diophantine equations that defy Thue's method: the case of the Ochoa curve." Experiment. Math. 3 (3) 209 - 220, 1994.

Information

Published: 1994
First available in Project Euclid: 24 March 2003

zbMATH: 0824.11012
MathSciNet: MR1329370

Subjects:
Primary: 11D25
Secondary: 11G05 , 11Y50

Keywords: Diophantine equation , Elliptic curve , Thue equation

Rights: Copyright © 1994 A K Peters, Ltd.

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.3 • No. 3 • 1994
Back to Top